Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 22, 2011, 4:47 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:47 PM CDT (21:47 UTC)
- Expired
- May 22, 2011, 9:37 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Iroquois County, IL
The radar
The Chicago radar (KLOT), 92 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:52 PM CDT | FLOOD | Watseka, IL | RAINFALL CAUSING STREET FLOODING. |
| May 22, 5:25 PM CDT | HEAVY RAIN 1.61 | 5 W Watseka, IL | RAINFALL IN 75 MINUTES. PEA SIZED HAIL FELL DURING STORM. |
| May 22, 5:45 PM CDT | FLASH FLOOD | Watseka, IL | STREETS CLOSED AND BARRICADED DUE TO FLOODING. |
| May 22, 8:10 PM CDT | HEAVY RAIN 2.12 | Watseka, IL | TOTAL TODAY THROUGH REPORT TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WGUS53 KLOT 222147
FFWLOT
ILC053-075-230400-
/O.NEW.KLOT.FF.W.0004.110522T2147Z-110523T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
447 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1100 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA...WITH ESTIMATED RAINFALL AMOUNTS OF AROUND TWO INCHES
OVER THE LAST COUPLE OF HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATSEKA...ASHKUM...BUCKLEY...CLIFTON...GILMAN AND ONARGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4101 8778 4084 8753 4063 8787 4046 8821
4067 8823 4090 8802
$$
RODRIGUEZ4 follow-up statements
416
WGUS73 KLOT 222215
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
515 PM CDT SUN MAY 22 2011
ILC053-075-230400-
/O.CON.KLOT.FF.W.0004.000000T0000Z-110523T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-
515 PM CDT SUN MAY 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FORD AND
IROQUOIS COUNTIES UNTIL 1100 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS THE
WARNED AREA...WITH ADDITIONAL HEAVY RAINFALL ANTICIPATED TO CONTINUE
OVER THE NEXT HOUR. FLOODING HAS BEEN REPORTED IN THE TOWN OF
WATSEKA AS UP TO THREE INCHES OF RAIN HAS FALLEN OVER THE LAST
COUPLE OF HOURS...WITH FLOODING LIKELY OCCURRING FROM ONARGA
NORTHEAST TO CRESCENT CITY AND DONOVAN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATSEKA...ASHKUM...BUCKLEY...CLIFTON...GILMAN AND ONARGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4101 8778 4084 8753 4063 8787 4046 8821
4067 8823 4090 8802
$$
RODRIGUEZ023
WGUS73 KLOT 222334
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
634 PM CDT SUN MAY 22 2011
ILC053-075-230400-
/O.CON.KLOT.FF.W.0004.000000T0000Z-110523T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-
634 PM CDT SUN MAY 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FORD AND
IROQUOIS COUNTIES UNTIL 1100 PM CDT...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATING
THAT THE THUNDERSTORMS WHICH BROUGHT HEAVY RAINFALL ACROSS THE
WARNED AREA HAVE SINCE EXITED TO THE EAST. ALTHOUGH WITH RADAR
ESTIMATING AROUND THREE INCHES OF RAINFALL OVER THE LAST SEVERAL
HOURS...FLOODING REMAINS A POSSIBILITY NEAR AREAS FROM ONARGA
NORTHEAST TO CRESCENT CITY AND DONOVAN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...WATSEKA...ASHKUM...BUCKLEY...CLIFTON...GILMAN AND ONARGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4101 8778 4084 8753 4063 8787 4046 8821
4067 8823 4090 8802
$$
RODRIGUEZ744
WGUS73 KLOT 230056
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 PM CDT SUN MAY 22 2011
ILC053-075-230400-
/O.CON.KLOT.FF.W.0004.000000T0000Z-110523T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-
756 PM CDT SUN MAY 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FORD AND
IROQUOIS COUNTIES UNTIL 1100 PM CDT...
AT 753 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS STILL OCCURRING IN WATSEKA WITH SOME MINOR FLOODING
OCCURRING THROUGHOUT THE COUNTY. DO EXPECT A GRADUAL IMPROVEMENT
OVER THE NEXT COUPLE OF HOURS AS THE MAIN AREA OF SHOWERS AND
THUNDERSTORMS HAVE SINCE EXITED THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATSEKA...
ASHKUM...BUCKLEY...CLIFTON...GILMAN AND ONARGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4101 8778 4084 8753 4063 8787 4046 8821
4067 8823 4090 8802
$$
RODRIGUEZ680
WGUS73 KLOT 230237
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
937 PM CDT SUN MAY 22 2011
ILC053-075-230252-
/O.CAN.KLOT.FF.W.0004.000000T0000Z-110523T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-
937 PM CDT SUN MAY 22 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL FORD AND
IROQUOIS COUNTIES IS CANCELLED...
ALTHOUGH THE FLASH FLOOD THREAT HAS DECREASED THIS
EVENING...FLOODING CONTINUES TO BE REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING IS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHICAGO.
&&
LAT...LON 4101 8778 4084 8753 4063 8787 4046 8821
4067 8823 4090 8802
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:38 PM CDT, 9 minutes earlier.
Area forecast discussion, May 22, 4:38 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 438 PM CDT SUN MAY 22 2011 .MESOSCALE DISCUSSION... 205 PM CDT AS THE ATMOSPHERE CONTINUES TO QUICKLY DESTABILIZE EARLY THIS AFTERNOON...THUNDERSTORMS CAN BE SEEN DEVELOPING ALONG A REMNANT BOUNDARY/GRAVITY WAVE PROPAGATING EAST ACROSS PORTIONS OF CENTRAL ILLINOIS. WITH CU RAPIDLY DEVELOPING AND LATEST GUIDANCE INDICATING THAT THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE ACROSS CENTRAL ILLINOIS...ITS QUITE POSSIBLE THAT THERE COULD BE UPSCALE THUNDERSTORM GROWTH INTO THE SOUTHERN PORTIONS OF THE CWA...WHICH WOULD INCLUDE AREAS SOUTH OF INTERSTATE 80. THIS IS OUT AHEAD OF MAIN THUNDERSTORM DEVELOPMENT STILL ONGOING ACROSS FAR WESTERN ILLINOIS AND EASTERN IOWA. STILL MONITORING THE OVERALL SEVERE THREAT EARLY THIS AFTERNOON ACROSS THIS AREA...AS THEIR IS ALMOST A RACE BETWEEN THIS GRAVITY WAVE PUSHING EAST AND DESTABILIZATION OF THE ATMOSPHERE. EITHER WAY...THUNDERSTORMS TO PUSH EAST EARLY THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80 WITH DAMAGING WINDS AND HAIL THE MAIN THREATS...WITH THE TORNADO THREAT ISOLATED AT THIS TIME AS FLOW REMAINS WEAKER AND MORE UNIDIRECTIONAL...WITH HIGH DEWPOINT DEPRESSIONS IN PLACE. STILL ANTICIPATE THUNDERSTORM DEVELOPMENT OFF TO THE WEST TO CONTINUE TODAY WITH BETTER CHANCES FOR WIDESPREAD COVERAGE INTO LATE AFTERNOON AND EVENING. TORNADO THREAT COULD STILL POSSIBLY INCREASE THIS AFTERNOON INTO THE EVENING AS LOW LEVEL MOISTURE INCREASES AND LLJ RAMPS UP. RODRIGUEZ && .DISCUSSION... 326 PM CDT CURRENT SATELLITE TRENDS/SFC OBSERVATIONS SHOW HIGHER DEW POINT AIR CONTINUING TO ADVECT RAPIDLY NWD ACROSS AREA. SURFACE DEW POINTS IN MID-UPPER 60S WILL OVERSPREAD THE REMAINDER OF NRN IL...AS REGION OF STEEPER MID LEVEL LAPSE RATES SHIFT EWD ACROSS REGION WITH THE PROGRESSION OF THE UPPER LOW CENTER OVER SRN MN. THIS WILL ALLOW THE AIR MASS OVER THE ENTIRE FORECAST AREA TO BECOME VERY UNSTABLE HEADING INTO THIS EVENING. THEREFORE...WILL MAKE LITTLE CHANGE TO FORECAST POPS...KEEPING LIKELY PROBABILITIES OF THUNDER THROUGH AT LEAST 06Z OVER WRN CWA...AND OVERNIGHT ACROSS NWRN INDIANA. SATELLITE IMAGERY ALSO SHOWS TWO AREAS OF VIGOROUS THUNDERSTORM DEVELOPMENT. THE LEADING AREA HAS BLOSSOMED ALONG A GRAVITY WAVE FROM JUST WEST OF STL TO NEAR PONTIAC. ANVIL GROWTH AND CLOUD TOP TEXTURE SUGGEST THE STORM OVER LIVINGSTON COUNTY IS VERY INTENSE. THE NORTHEAST TERMINUS OF THIS LINE HAS SHOWN SOME INCREASED CUMULUS GROWTH...BUT AT THE MOMENT RELATIVELY LOW DEW POINTS ARE LIMITING DEVELOPMENT OVER CHICAGO. THIS AREA OF STORMS IS EXPECTED TO CONTINUE TO INCREASE IN COVERAGE ACROSS NERN/EAST CENTRAL IL INTO NWRN INDIANA. ANOTHER AREA OF STORMS IS FORMING A LINE FROM SERN KS...THROUGH ERN IA AND INTO WRN WI/EAST CENTRAL MN. THIS LINE IS EXPECTED TO FORM INTO A SQUALL LINE THIS EVENING...THEN ADVANCE ACROSS THE AREA DURING THE COURSE OF THE EVENING. WILL BEGIN TO LOWER POPS BACK INTO CHC CATEGORY FROM WEST TO EAST AFTER 06Z. ON MONDAY...CHANCES OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT ARE LOOKING MORE PROBABLE. DIURNAL HEATING IS FORECAST TO ALLOW SFC TEMPS TO INCREASE TO AROUND 80...AS REMNANT UPPER LEVEL COLD POOL ASSD WITH WEAKENING UPPER CIRCULATION OVER THE NRN GREAT LAKES ALLOWS FOR RATHER STEEP LAPSE RATES TO DEVELOP BY AFTERNOON. FOR NOW WILL GO WITH INHERITED CHC POPS...BUT SUSPECT THAT COVERAGE...ESPECIALLY OVER FAR NRN IL...WILL BECOME GREAT ENOUGH TO BUMP UP TO AT LEAST LIKELY CAT BY 18Z. THIS ACTIVITY WILL DIMINISH WITH APPROACH OF SUNSET...AND AS AREA COMES UNDER SUBSIDENT REGION IN THE WAKE OF DEPARTING SHORT WAVE. MONDAY NIGHT...A COLD FRONT WILL BE DROPPING SWD ACROSS THE WESTERN GREAT LAKES REGION. AS WINDS TURN NE LATE MONDAY NIGHT...AND INCREASE IN SPEED ON TUESDAY...CHILLY AIR OFF THE LAKES WILL ACCOUNT FOR ABOUT A 25 DEGREE 24-HOUR DROP IN TEMPS IN SOME AREAS...THUS WILL MAINTAIN "MUCH COOLER" TERMINOLOGY IN FORECAST. TUESDAY IS EXPECTED TO BE CLOUDY AND COOL...BUT DRY AS AREA COMES UNDER RIDGING BOTH SFC AND ALOFT. BY LATE TUESDAY NIGHT...POPS TO BEGIN TO INCREASE AGAIN FROM S-N AS ZONE OF INCREASING THETA-E CONVERGENCE DEVELOPS IN RESPONSE TO STRENGTHENING LOW LEVEL JET AHEAD OF THE NEXT SOUTHERN PLAINS LOW. THIS NEXT SYSTEM IS THEN TO PASS JUST SOUTH OF THE FORECAST AREA WED-WED NIGHT. GUIDANCE FAIRLY CONSISTENT IN DEVELOPING A STRONG FRONTOGENETIC ZONE FROM ERN KS...NEWD TO SRN LOWER MI. IN ADDITION TO A HIGH PRECIPITATION THREAT...TEMPERATURES WILL LIKELY VARY BY AT LEAST 20 DEG ACROSS THE REGION ON WEDNESDAY. PRECIPITATION THREAT WILL SLOWLY DIMINISH THURSDAY INTO THURSDAY EVENING AS THIS SYSTEM HEADS EAST. EXTENDED PERIOD...AFTER A COOL PERIOD FRIDAY...INCREASING SLY-SWLY FLOW NEXT WEEKEND...AS SFC HIGH HEADS TO EAST OF REGION...AND WITH UPPER LEVEL HEIGHTS FORECAST TO UNDERGO SIGNIFICANT RISES...MEMORIAL DAY WEEKEND MAY ACTUALLY TURN RATHER SUMMERLIKE. MERZLOCK && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 21Z... * TIMING AND COVERAGE OF THUNDERSTORMS THIS EVENING * OUTFLOW AND WIND SHIFT TIMING AHEAD OF ANTICIPATED THUNDERSTORM SQUALL LINE THIS EVENING * POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL WITH SOME STORMS ED F //DISCUSSION...UPDATED 18Z... PUSH OF WARM MOIST AREA CONTINUES TO SURGE NORTHWARD INTO CHICAGO AIRSPACE THIS AFTERNOON COURTESY OF 40 KT LOW LEVEL (5K FT) JET STREAK AHEAD OF THE UPPER LEVEL LOW OVER MINNESOTA. AIR MASS WILL CONTINUE TO DESTABILIZE AND WITH SUCH EXPECT TSTMS TO DEVELOP ALONG OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND IN ADVANCE OF DIFFUSE WARM FRONT ACROSS THE AREA. ONE SUCH BOUNDARY APPARENT ON GOES VIS IMAGERY FROM NEAR PIA SW TO COU. EXPECT TSTMS TO DEVELOP IN THE VICINITY OF THE TERMINALS AS EARLY AS 20-21Z WITH BEST PROBABILITY AND CONFIDENCE IN THUNDERSTORMS AT THE TERMINALS COMING WITH A SQUALL LINE EXPECTED TO COALESCE AS A RESULT OF MULTICELL CLUSTERS EARLY THIS EVENING. TORNADO WATCH TO THE WEST OF CHICAGO MAY NEED TO BE EXTENDED EASTWARD LATER... PLEASE MONITOR LATER FORECASTS. ED F //ORD AND MDW CONFIDENCE...UPDATED 21Z... * MEDIUM CONFIDENCE IN THE TIMING OF A SQUALL LINE TO PLOW ACROSS THE AREA THIS EVENING... IMPACTING ORD AND MDW BETWEEN 01 TO 0330Z. * LOW CONFIDENCE THAT DAMAGING WINDS OR LARGE HAIL MAY IMPACT TERMINALS - PLEASE MONITOR FOR LATER WARNINGS * LOW CONFIDENCE IN COVERAGE AND TIMING OF ANY WIDELY SCATTERED CELLS AHEAD OF PRIMARY LINE ED F //OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z... MONDAY NIGHT...VFR. OCNL SHRA ISO TSRA W/MVFR CIGS. TUESDAY THROUGH THURSDAY...VFR. OCNL MVFR WITH PERIODIC SHRA/TSRA. FRIDAY...VFR. SATURDAY...VFR TRENDING MVFR WITH SHRA. BEACHLER && .MARINE... 437 PM CDT INTENSE LOW PRESSURE OVER MINNESOTA WILL MOVE NORTHEAST TO LAKE SUPERIOR TONIGHT MAINTAINING A BRISK SOUTHERLY FLOW ACROSS LAKE MICHIGAN. WARM MOIST AIR MASS MOVING OVER CHILLY WATERS RESULTING IN VERY STABLE PROFILE NEAR THE LAKE SURFACE INHIBITING HIGHER WINDS FROM MIXING DOWN. THIS SCENARIO ALSO RESULTING IN AREAS OF DENSE FOG ACROSS THE LAKE. LEADING COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE LAKE LATE TONIGHT AND EARLY MONDAY WITH A SECONDARY COLD FRONT DROPPING SOUTH ACROSS THE LAKE MONDAY NIGHT. A STRONG AREA OF HIGH PRESSURE WILL BUILD SOUTHWARD INTO ONTARIO BY MID WEEK AS AN AREA OF LOW PRESSURE ORGANIZES OVER THE CENTRAL PLAINS. THE LOW WILL MOVE EAST INTO THE LOWER OHIO VALLEY BY THURSDAY RESULTING IN A BRISK NE FLOW ACROSS LAKE MICHIGAN. ED F && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 22, 4:26 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 426 PM CDT SUN MAY 22 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 426 PM CDT SUN MAY 22 2011 /526 PM EDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. * WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: VERY LARGE HAIL. DAMAGING WINDS. A FEW TORNADOES. * AREAS AFFECTED AND TIMING: A LINE OF SEVERE THUNDERSTORMS FROM SOUTHERN LAKE MICHIGAN...SOUTHWEST ALONG INTERSTATE 57 THROUGH FORD COUNTY...WILL CONTINUE NORTHEAST ACROSS EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA THROUGH 6 PM CDT THIS EVENING. A SECOND LINE OF STORMS...NOW APPROACHING THE MISSISSIPPI RIVER...WILL BE REACHING AREAS WEST OF INTERSTATE 39 AFTER 7 PM CDT...AND WILL REACH THE CHICAGO AREA AFTER 9 PM CDT. * DISCUSSION: LOW PRESSURE CENTERED OVER CENTRAL MINNESOTA WILL CONTINUE TO LIFT NORTHEAST ACROSS NORTHWEST WISCONSIN TONIGHT. AS IT DOES SO...A POOL OF VERY UNSTABLE AIR AHEAD OF THIS SYSTEM WILL CONTINUE TO STREAM NORTHWARD ACROSS THE OUTLOOK AREA. MEANWHILE...A 70 KT MID LEVEL JET MAX WILL PUNCH ACROSS THE UPPER MISSISSIPPI VALLEY. WIND PROFILES SUGGEST THAT SOME DISCRETE STORMS THAT FORM THROUGH EARLY THIS EVENING WILL LIKELY BECOME SUPERCELLULAR...WITH A POTENTIAL FOR A FEW TORNADOES AND VERY LARGE HAIL. THIS IS MOST LIKELY FROM EASTERN IOWA AND FAR NORTHEAST MISSOURI...NORTHEASTWARD ACROSS ADJACENT AREAS OF WISCONSIN...AND WESTERN THROUGH NORTH CENTRAL ILLINOIS. DURING THE EVENING HOURS...THESE STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AT THE NOSE OF THE MID LEVEL JET MAX. THIS WILL SUPPORT BOWING STRUCTURES WITHIN THIS LINE...WITH THE PRIMARY SEVERE THREAT SHIFTING MORE TO A DAMAGING STRAIGHT LINE WIND EVENT ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE AREA WEDNESDAY INTO WEDNESDAY NIGHT. A CHANCE OF THUNDERSTORMS WILL REMAIN FROM EAST CENTRAL ILLINOIS ACROSS NORTHWEST INDIANA ON THURSDAY. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGH THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-232130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 426 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS LINGERING INTO THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-232130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 426 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN EXCESS OF 50 KT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ON SOUTHERN LAKE MICHIGAN WITH A CHANCE OF THUNDERSTORMS CENTRAL SECTIONS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MERZLOCK
In the hours before
Local storm report, May 22, 4:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BEECHER 41.35N 87.61W
05/22/2011 E1.25 INCH WILL IL EMERGENCY MNGR
QUARTER TO HALF DOLLER SIZED HAIL AT ASHLAND RD AND
PEOTONE-BEECHER RD. HOSE FIRE STARTED BY LIGHTNING.
&&
60Local storm report, May 22, 4:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL BEECHER 41.35N 87.61W
05/22/2011 E1.25 INCH WILL IL EMERGENCY MNGR
QUARTER TO HALF DOLLER SIZED HAIL AT ASHLAND RD AND
PEOTONE-BEECHER RD. HOUSE FIRE STARTED BY LIGHTNING.
&&
60Local storm report, May 22, 4:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL CEDAR LAKE 41.37N 87.44W
05/22/2011 E0.25 INCH LAKE IN EMERGENCY MNGR
0355 PM HAIL CHICAGO 41.88N 87.63W
05/22/2011 E0.25 INCH COOK IL AMATEUR RADIO
HAIL, 2 TO 2 1/2 INCHES IN DEPTH, COVERING THE GROUND.
0400 PM HEAVY RAIN PONTIAC 40.88N 88.64W
05/22/2011 E1.12 INCH LIVINGSTON IL TRAINED SPOTTER
RAINFALL IN 30 MINUTES. WATER OVERFLOWING MANY STREETS.
NICKEL TO QUARTER SIZE HAIL OCCURRED EARLIER. COCORAHS
OBSERVER.
&&
60Local storm report, May 22, 4:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
435 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NNW POLO 42.05N 89.62W
05/22/2011 E0.75 INCH OGLE IL CO-OP OBSERVER
&&
60Local storm report, May 22, 4:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG RENSSELAER 40.94N 87.15W
05/22/2011 JASPER IN TRAINED SPOTTER
1/4 MILES NORTH. WIND BLEW SHINGLES OFF BUILDINGS.
&&
60Special weather statement, May 22, 4:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
447 PM CDT SUN MAY 22 2011
ILZ003-004-008-222215-
BOONE IL-OGLE IL-WINNEBAGO IL-
447 PM CDT SUN MAY 22 2011
AT 443 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR PECATONICA...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...WINNEBAGO AROUND 455 PM...ROCKFORD
AROUND 500 PM...MACHESNEY PARK...AND LOVES PARK AROUND 505 PM...
ROCKTON...AND ROSCOE AROUND 510 PM AND SOUTH BELOIT AROUND 515 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4250 8894 4239 8882 4209 8935 4220 8948
4221 8940 4230 8941 4250 8911
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:01 AM CDT | Marine Dense Fog Advisory | LOT | 3 hr | |
| May 22, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston | 34 min |
| May 22, 3:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 60 min |
| May 22, 3:08 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 67 min |
| May 22, 3:12 PM CDT | Special Marine Warning | LOT | 63 min | |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 19 min |
| May 22, 3:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| May 22, 3:21 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 54 min |
| May 22, 3:23 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 38 min |
| May 22, 3:27 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 22, 3:28 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 77 min |
| May 22, 4:12 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 78 min |
| May 22, 4:22 PM CDT | Areal Flood Advisory | LOT | Kankakee, Will | 3 hr |
| May 22, 4:31 PM CDT | Flash Flood Warning | LOT | Livingston | 3 hr |
| May 22, 4:38 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 67 min |
| May 22, 4:47 PM CDT | Special Weather Statement | LOT | Winnebago | 28 min |
| May 22, 4:51 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 39 min |
| May 22, 5:08 PM CDT | Flash Flood Warning | LOT | Iroquois, Kankakee | 4 hr |
| May 22, 5:13 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Ogle, Winnebago | 47 min |
| May 22, 5:51 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 25 min |
| May 22, 6:18 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 50 min |
| May 22, 6:37 PM CDT | Tornado Warning | LOT | Boone, DeKalb, Ogle, Winnebago | 38 min |
| May 22, 6:54 PM CDT | Tornado Warning | LOT | Boone, DeKalb, McHenry | 51 min |
| May 22, 6:56 PM CDT | Special Marine Warning | LOT | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.